Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X

   
 

 

Multiple Fourier analysis in rectifier problems


Authors: Robert L. Sternberg, Jerome S. Shipman and Shirley Rose Zohn
Journal: Quart. Appl. Math. 16 (1959), 335-360
MSC: Primary 78.00
DOI: https://doi.org/10.1090/qam/99843
MathSciNet review: 99843
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The non-linear problem of the multiple Fourier analysis of the output from a cut-off power law rectifier responding to a several-frequency input is reviewed for the one- and two-frequency problems and is briefly investigated for the three-frequency problem. The solutions for the modulation product amplitudes or multiple Fourier coefficients are obtained in exact although transcendental form. An account of the mathematical properties of these multiple Fourier coefficients or Bennett functions, including hypergeometric representations and power series expansions for them as well as recurrence relations satisfied by them, is given in the paper together with line graphs of the first ten basic functions for the one-frequency problem and of the first fifteen basic functions for the two-frequency problem. Further applications of the theory are also given to the computation of average output power with the aid of the multiple Fourier coefficients or Bennett functions studied in the paper, and the work is concluded with some brief remarks concerning the interpretation of the results in terms of the theory of almost periodic functions and the generalized Fourier series of Bohr under appropriate conditions. Numerical tables of the functions graphed have been prepared and are available separately in the United States and Great Britain for applications requiring great accuracy. Finally, the entire theory is based on the original method of the expansion of the rectifier output in multiple Fourier series introduced by Bennett in 1933 and 1947.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 78.00

Retrieve articles in all journals with MSC: 78.00


Additional Information

DOI: https://doi.org/10.1090/qam/99843
Article copyright: © Copyright 1959 American Mathematical Society


Brown University The Quarterly of Applied Mathematics
is distributed by the American Mathematical Society
for Brown University
Online ISSN 1552-4485; Print ISSN 0033-569X
© 2017 Brown University
Comments: qam-query@ams.org
AMS Website